Alert archive / Idaho / Tornado Warnings in 2014
Tornado Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Aug 22, 2014, 4:15 PM MDT for Blaine County, Minidoka County, Idaho. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 4:15 PM MDT (22:15 UTC)
- Expired
- Aug 22, 2014, 4:30 PM MDT
- In force
- 15 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
650 WFUS55 KPIH 222215 TORPIH IDC013-067-222300- /O.NEW.KPIH.TO.W.0006.140822T2215Z-140822T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT FRI AUG 22 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO... NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 500 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN MINIDOKA COUNTY...OR 24 MILES SOUTH OF CRATERS OF MOON...MOVING EAST AT 10 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL NORTHEASTERN MINIDOKA COUNTY... RURAL EASTERN BLAINE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4315 11325 4301 11327 4305 11355 4314 11352 TIME...MOT...LOC 2215Z 270DEG 10KT 4308 11349 $$ HEDGES
1 follow-up statement
030 WWUS55 KPIH 222230 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 430 PM MDT FRI AUG 22 2014 IDC013-067-222240- /O.CAN.KPIH.TO.W.0006.000000T0000Z-140822T2300Z/ MINIDOKA ID-BLAINE ID- 430 PM MDT FRI AUG 22 2014 ...THE TORNADO WARNING FOR EAST CENTRAL BLAINE AND NORTHEASTERN MINIDOKA COUNTIES IS CANCELLED... AT 430 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE WARNING IS CANCELLED. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL EASTERN BLAINE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4315 11325 4301 11327 4305 11355 4314 11352 TIME...MOT...LOC 2230Z 270DEG 10KT 4308 11343 $$ HEDGES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Aug 22, 1:50 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 22, 1:50 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT FRI AUG 22 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. AN UNCHARACTERISTICALLY DEEP AND WET LOW PRESSURE SYSTEM WAS NOTED OVER PENDLETON WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVERSPREADING SE IDAHO AHEAD OF THE LOW THIS AFTERNOON. THE MODELS INDICATE THAT THE LOW WILL SHIFT OVER SUN VALLEY TONIGHT...IDAHO FALLS SATURDAY AFTERNOON AND THEN BILLINGS SATURDAY NIGHT WITH ACCOMPANYING PRECIPITATION GENERALLY TAPERING OFF SOME LATE TONIGHT AND THEN REDEVELOPING ACROSS THE CNTRL AND ERN MOUNTAINS AND THE UPPER SNAKE PLAIN SATURDAY AFTERNOON BEFORE TAPERING OFF FROM WEST TO EAST ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY AS THE LOW LIFTS NE OF THE REGION. NUMEROUS SHOWERS ARE ANTICIPATED OVER THE CNTRL MOUNTAINS THROUGH THE EVENING...SOME HEAVY AT TIMES. THUS WILL CONTINUE THE FLASH FLOOD WATCH...PRIMARILY FOR THE BURN SCARS...THROUGH MIDNIGHT. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. SECONDARY ENERGY DROPS INTO THE WRN EXTENT OF THE EXITING TROUGH SUNDAY NIGHT/MONDAY BRINGING SCATTERED SHOWERS TO THE REGION MONDAY/MONDAY NIGHT. CLEARING SKIES AND A PERIOD OF DRIER WEATHER WILL FOLLOW TUESDAY THROUGH THURSDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NRN GREAT BASIN. FOR THE WEEKEND...THE GFS IS PROJECTING THAT HURRICANE MARIE...NOW LOCATED WEST OF ACAPULCO...WILL LIFT NW AND EVENTUALLY GET SWEPT INTO YET ANOTHER PAC THROUGH SWEEPING INTO THE NW COAST SATURDAY AFTERNOON. WE WILL OBVIOUSLY BE WATCHING THESE DEVELOPMENTS WITH INTEREST. HUSTON && .AVIATION...CURRENT WV/IR IMAGERY SHOWING UPPER LOW DEEPENING OVER PAC NW THIS AFTERNOON WITH JET STREAK DYNAMICS ENHANCING CONVECTION OVER SOUTHEAST IDAHO. EXPECT MAINLY VFR CONDITIONS TODAY...BUT HEAVIER SHOWERS MAY PRODUCE SOME LOWER VISIBILITY. WITH SOME CLEARING EXPECTED OVER THE SNAKE PLAIN TONIGHT AND ABUNDANT LOW-LEVEL MOISTURE...PIH AND IDA MAY SEE SOME CIG/VIS ISSUES IN THE MORNING. HINSBERGER && .FIRE WEATHER...ACTIVE WEATHER WILL CONTINUE THROUGH TOMORROW NIGHT AS UPPER LOW DRIFTS FROM THE COLUMBIA RIVER BASIN INTO SOUTHEAST IDAHO. INSTABILITY...LIFT AND MOISTURE ARE ALL IN PLACE THIS AFTERNOON TO PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WHICH SHOULD DIMINISH SOMEWHAT OVERNIGHT. LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING...ESPECIALLY IN RECENT BURN AREAS. UPPER LOW TOMORROW AFTERNOON WILL DRIFT INTO THE YELLOWSTONE AREA...AND MODELS SHOWING MODERATE TO HEAVY PRECIPITATION WRAPPING AROUND INTO FIRE ZONES 475 AND 476...THEN DRIFTING OVER ZONES 410 AND 411 IN THE EASTERN HIGHLANDS TOMORROW EVENING. WEATHER LOOKS A LITTLE QUIETER ON SUNDAY...BUT ANOTHER UPPER DISTURBANCE WILL LIKELY IMPACT THE REGION ON MONDAY. THE SYSTEM WILL FOCUS THE PRECIPITATION MAINLY OVER THE HIGHER ELEVATIONS. CONDITIONS SHOULD RAPIDLY IMPROVE BY TUESDAY AND UPPER RIDGING SHOULD LEAD TO DRIER WEATHER THROUGH THE END OF THE WEEK. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT IDZ018-031-032. &&
In the hours before
Local storm report, Aug 22, 3:32 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
332 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FUNNEL CLOUD DIETRICH 42.91N 114.26W
08/22/2014 LINCOLN ID LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF REPORTED A FUNNEL CLOUD AT MILE
MARKER 62 ON HWY 24.
&&
DPHELPSLocal storm report, Aug 22, 3:34 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
334 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FUNNEL CLOUD 12 ESE DIETRICH 42.85N 114.05W
08/22/2014 LINCOLN ID LAW ENFORCEMENT
&&
MHLocal storm report, Aug 22, 3:52 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
352 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FUNNEL CLOUD DIETRICH 42.91N 114.26W
08/22/2014 LINCOLN ID LAW ENFORCEMENT
LINCOLN CO. SHERIFF REPORTS SEEING A FUNNEL CLOUD SOUTH
OF KINZIE BUTTE
&&
DPHELPSLocal storm report, Aug 22, 4:04 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 20 S BELLEVUE 43.18N 114.26W
08/22/2014 U0 MPH LINCOLN ID LAW ENFORCEMENT
AT BORDER OF LINCOLN AND BLAINE COUNTY THE SHERIFF
REPORTS A CAR BLOWN OFF THE ROAD DUE TO GUSTY WINDS.
&&
DPHELPSLocal storm report, Aug 22, 4:06 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
406 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 5 WSW GANNETT 43.33N 114.27W
08/22/2014 E0.50 INCH BLAINE ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSSpecial weather statement, Aug 22, 4:08 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
408 PM MDT FRI AUG 22 2014
IDZ017-021-022-222330-
ONEIDA ID-POWER ID-CASSIA ID-BLAINE ID-
408 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
WESTERN POWER COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 16 MILES NORTH OF IDAHOME TO 8
MILES NORTHEAST OF ELBA TO 34 MILES SOUTHWEST OF ALMO...MOVING EAST
AT 15 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 530 PM MDT INCLUDE...
NEELEY AND AMERICAN FALLS...
LAT...LON 4227 11352 4272 11344 4288 11267 4243 11277
4199 11316 4198 11376
TIME...MOT...LOC 2207Z 254DEG 13KT 4265 11334 4229 11341
4167 11395
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:07 PM MDT | Special Weather Statement | PIH | Power | 53 min |
| Aug 21, 6:10 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 42 min |
| Aug 21, 6:24 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln | 24 min |
| Aug 21, 6:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Aug 21, 6:46 PM MDT | Special Weather Statement | PIH | Butte | 59 min |
| Aug 21, 7:17 PM MDT | Areal Flood Advisory | PIH | Bingham, Butte | 3 hr |
| Aug 21, 7:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 22, 9:08 AM MDT | Special Weather Statement | PIH | Custer | 82 min |
| Aug 22, 9:26 AM MDT | Flash Flood Watch | PIH | 15 hr | |
| Aug 22, 10:48 AM MDT | Special Weather Statement | PIH | Blaine | 57 min |
| Aug 22, 10:52 AM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 22, 11:31 AM MDT | Special Weather Statement | PIH | Camas | 59 min |
| Aug 22, 12:01 PM MDT | Special Weather Statement | PIH | Blaine | 74 min |
| Aug 22, 12:18 PM MDT | Special Weather Statement | PIH | Franklin | 42 min |
| Aug 22, 1:37 PM MDT | Special Weather Statement | PIH | Minidoka | 83 min |
| Aug 22, 2:36 PM MDT | Special Weather Statement | PIH | Lincoln | 54 min |
| Aug 22, 2:47 PM MDT | Special Weather Statement | PIH | Cassia | 58 min |
| Aug 22, 3:04 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln | 41 min |
| Aug 22, 3:09 PM MDT | Tornado Warning | PIH | Lincoln | 51 min |
| Aug 22, 3:57 PM MDT | Tornado Warning | PIH | Blaine | 48 min |
| Aug 22, 4:08 PM MDT | Special Weather Statement | PIH | Power | 82 min |
| Aug 22, 4:29 PM MDT | Special Weather Statement | PIH | Butte | 91 min |
| Aug 22, 4:37 PM MDT | Tornado Warning | PIH | Blaine | 19 min |
| Aug 22, 4:55 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte | 3 hr |
| Aug 22, 5:08 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 22, 5:19 PM MDT | Special Weather Statement | PIH | Power | 56 min |
Nearby
Tornado Warnings in Idaho, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.